Secondary Logo

AAPA Members can view Full text articles for FREE. Not a Member? Join today!

Institutional members access full text with Ovid®

Share this article on:

Levamisole-induced vasculitis

George, Tonya C., PA-C, MSHS, MSPH, PhD, DFAAPA; Freet, Daniel J., MD, FACS; Cross, James M., MD, FACS; Huzar, Todd F., MD, FACS

Journal of the American Academy of PAs: January 2019 - Volume 32 - Issue 1 - p 23–27
doi: 10.1097/01.JAA.0000547746.08181.f7
Case Report

ABSTRACT Levamisole is a veterinary antihelminthic, chemotherapeutic agent, and immunomodulator that also is used as an adulterant and cutting agent in cocaine distribution. This drug may potentiate the sympathomimetic actions of cocaine and can cause neutropenia, agranulocytosis, purpuric retiform lesions, and skin necrosis. This article describes two cases of suspected levamisole-induced vasculitis. No standardized diagnostic or treatment algorithm exists for this challenging condition. Diagnosis and treatment require a multidisciplinary team approach.

At the John S. Dunn Burn Center at Memorial Hermann Hospital, part of the University of Texas Health Science Center at Houston, Tex., Tonya C. George is an assistant professor of surgery, Daniel J. Freet is an assistant professor, James M. Cross is a professor of surgery, and Todd F. Huzar is an associate professor of surgery. The authors have disclosed no potential conflicts of interest, financial or otherwise.

Copyright © 2019 American Academy of Physician Assistants
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website